ELTROXIN.......very bad reaction!

Just thought I'd give a quick update. Having been fabulously fine on ERFA, my GP persuaded me to give levothyroxine one more go. So being the compliant patient that I am, I agreed. So.........4 days ago I was put on ELTROXIN.

4 days later I am now riddled with the foulest, burning sensation in my mouth. Dizzy, disorientated, panicky, anxious, burning sensation inside my gut from mouth to stomach. Funny head zaps, cant think straight, nausea, weakness. The burning sensation in my mouth is the worst because it isn't mild. It's major. As though I've swallowed a can of petrol.

I haven't taken anymore today and don't intend to take anymore in my entire life!!!!

I have also tried mercury pharma Levo and just through up constantly. Tried ACTAVIS and nearly passed out!

So my deduction is............is ain't for me!

I shall once, I'm feeling better return to the safety of ERFA thyroid and now that I have finally proved it once and for all with my GP, beg to have it prescribed on the NHS!

That's better........rant over!

Xxx

13 Replies

oldestnewest
  • Hi Joesmum. I am really sorry. It is shocking. It is good that you have stopped it. I am wondering why did you get such bad reaction, but it will probably remain a mystery( maybe fillers?)

    I am on ERFA but I am not seeing improvement after a month of taking it.

    How long have you been on Erfa if I may ask?

    Best wishes to you.

    Exxx

  • Hi Edysia,

    I was taking 1.75 grains of ERFA. When my body has recovered, I shall return to it. I'm very sensitive to medications but I would imagine that it is the binders and fillers that I am reacting to.

    If you been on ERFA a month now.......how much are you taking? Is it time to up your dosage?

    Xxxxx

  • Sorry Edysia, I forgot to say that I had been taking ERFA for 8 months.

    Xxx

  • Thank you joesmum. I hope you will get back on track soon xxx

  • I am on 1 grain now, for the last 6 days. My increases were quite erratic. I am going to add a 1/4 of a grain every week from now on or 1/2 of a grain every 2 weeks. I will see if there is going to be any improvement Xx

  • Hi Edysia,

    Well done for getting to 1 grain. You've had such a bad time that it would be so great if you began to see a bit of improvement. It's still a low dose but you are adding in slowly which is very sensible. Remember that not all of the T4 in the ERFA will be working yet. They say about 6 weeks. So maybe in a couple of weeks time you may start to feel something. At least you are tolerating it and being consistent in taking it. I think sometimes when you feel really bad......you don't want to take anything for fear of making you feel worse. I shall keep my fingers crossed for you and keep up the good work. You're really helping yourself by sticking with it. I look forward to the day when maybe I see you post a message saying that you feel a brighter. You may not believe it just yet but it will happen.

    Lots of love

    Xxx

  • It's awful, the unnecessary suffering people have to go through.

    I hope he prescribes Erfa on the named patient form, which he can do.

  • So do I!!!! this has not been wasted because it has proved to him that I'm not making it up!

    Xx

  • Head zaps.... wots that about...

    Great description - I experienced just that painful sensation - I just wished I knew what it was and what was actally really hapenning. Totally scary when it is going on. These days I hate it when the stroke adverts come on the telly - thinking is that what they mean.

  • Hi lynx

    You've just made me really laugh........... Talking about that stroke advert! I'm still laughing now. God, I hope I'm not having one of those! I've enough bad side effects going on. Mind you if I was the GP would probably just tell that I'm making it up! Thank heavens for our sense of humour..........!

    Big smiles

    Xxxxx

  • I was on eltroxine 25mcg and I had worse smptons ever and was told that the eltroxine caused me to become hyperthyroid. However I uderstand what you mean about head zaps, only at night more so when nodding of, its exploding head sydrom, ha ha sound silly, buts its true. its like a bee has just buzzed through your brain, you will understand what I mean!!!

    I still have this intermittant and I am not medicated, you may well have been hyperthyroid with the other smptoms though.

    I have all kinds of weired smptoms some making progress, I head zaps also can be adrenal issues.

    any way have a look at exploding head syndrone. They are not dangerious but more annoying and scary when you first have them.

    xx

  • Hi Joesmum

    Sorry to hear about your experience and I do hope you feel well again soon

    I had been taking levo for 14yrs and then seemed to stop working for me as i became ill for a couple of yrs. Eventually my private Endo put me on Erfa and I have been on that now for about two yrs, i did improve on it but never got my health properly back. For the last few months I have been experiencing horrible symptoms again - exploding head, panic, fatigue etc (all symptoms of hypo/hyper) my bloods are ok and my Endo has suggested that I might give Levo a try again in case Erfa is not agreeing withme. I get the highs and lows of Erfa, I can feel the T3 leaving my system and it aint pleasant! I frequently get burning mouth after taking Erfa within about 30mns, just wondering does anyone else experience this symptom on Erfa. Needless to say I am frightened to make a change in my meds esp as Im not feeling very well. I am on 90mgs of Erfa and the Endo suggested I convert to 100mcgs of Levo, and he says I can stop Erfa one day and commence levo the next day, Is that what you did?

    Ali

  • It would seem sensible to reduce the NDT slowly, as when starting, and add in the Levo the same way..

    GPs do like the swift meds changes- I once had 4 BP meds stopped in one day!

    The T3 T2 &T1 residues will still be in your body and bumping just T4 could be causing imbalances.

You may also like...